MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP® MEDIAL DISTAL TIBIA PLATE 6 HOLES/142MM-LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP® MEDIAL DISTAL TIBIA PLATE 6 HOLES/142MM-LEFT; PLATE, FIXATION, BONE
Model Number 239.905
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown.Date of implantation is unknown date in 2015.Complainant part is not expected to be returned for manufacturer review/investigation.Part: 239.905; lot: 1388624; manufacturing site: (b)(4); release to warehouse date: october 11, 2005.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent hardware removal of the locking compression plate (lcp) medial distal plate, two 3.5 mm cortex screws and five locking screws.Original implantation was performed in 2015.Almost three years after the procedure, redness down the distal tibia and infection were observed.The fracture was noted to be healed.One of the cortex screws was broken and was left in the patient's bone.Patient status and procedure outcome are unknown.This report is for a 3.5mm lcp® medial distal tibia plate 6 holes/142mm-left.This is report 1 of 4 for (b)(4).
 
Event or Problem Description
It was further reported that the procedure was completed successfully, with no surgical delay.The patient outcome was reported as good.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot number corrected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP® MEDIAL DISTAL TIBIA PLATE 6 HOLES/142MM-LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7865520
Report Number2939274-2018-53740
Device Sequence Number2013173
Product Code HRS
UDI-Device Identifier10886982163011
UDI-Public(01)10886982163011
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K013248
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number239.905
Device Catalogue Number239.905
Device Lot Number1388624
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date10/12/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight75